My doctor just switched me from Prozac to Trintellix. I was on Prozac about 7 months and I also take Wellbutrin and Buspar. Doctor wanted to first take me off one medication at a time to see how my body does. She doesn’t want to change more than one thing at a time, which I love about her!! I’ve been off Prozac for 2 weeks now and on Trintellix and my anxiety/depression/frustration/ have been pretty rough. Is this pretty normal during a meditation switch? I’m really struggling and getting more and more frustrated with my family and friends. Not sure what I should do. I go back to doctor in 2 weeks. Any help would be greatly appreciated! Blessings and Thank You :-)
Anybody switched medications and felt more anxiety/depression/frustration during the first month?
- 28 May 2018 by Blessed1979
- 6 August 2018
- buspar, prozac, wellbutrin, depression, anxiety, panic disorder, major depressive disorder, anxiety and stress, anger, doctor, medication, frustration, trintellix
It's been my experience that every time you stop one and start another one you usually have anxiety for the first few weeks.
Hi, Blessed! Double whammy! Increased anxiety/depression are most likely symptoms of withdrawal from your Prozac AND initiating your therapy with Trintellix. They should start easing up pretty quickly now as improvement with Trintellix can start as early as the first two weeks but generally it takes 6-8 weeks to feel the full benefits of the drug.
Try to be patient and positive! What helped me a lot was getting outdoors and getting some exercise and distraction. Don't let this overwhelm you as you're going to be feeling better very soon.
If you have questions or concerns along the way feel free to post again. And maybe an update after you see your doctor again, okay?
Best regards, Wildcat
This is certainly my experience. I was on Zoloft for years and it pooped out, so I was switched to Lexapro. Was on that for 7 months. Tried switching to prozac and my anxiety went through the roof! Asked my doc to switch me back to Lexapro and WOW! I have been in hell! When I first switched from Zoloft to Lexapro it was easy. This time I have such bad anxiety I have to be on 2,mg Xanax xr! I don't want to be on that at all but it's the only way I am even half sane! I have read that this is normal for the first few weeks, but I am talking to my doctor tomorrow just to make sure I am on the right track. If your symptoms don't settle down soon I would speak to your doctor again. I am hoping that any day now this will settle for both of us, whether it's normal or not. Mornings are the worst. And my appetite is so low I am dropping weight right and left. I just really want this to end so I can have my life back!
While I can't offer 1st person insight, my mom had an awful time coming off of prozac. 10 years later, countless med combinations later, and no relief from her anxiety and she's back on prozac now withdrawaling from effexor...
These are psychoactive drugs and our bodies need time to adjust. I adjust very quickly thank goodness as I am currently on 11 meds. My mother however takes weeks. However, relief typically comes like a fog lifting. Speak with your health care provider and see if something can be added to ease the anxiety just while you adjust: propranolol, amantidine, hydroxyzine are a few non habit forming medications with mild antianxiety effects. Also, discuss your diet, life circumstances, relaxation techniques when you near the red zone, sleep hygiene is huge...
You need to sleep well, regularly. If circumstances in your life exacerbate the anxiety please consider counseling... just having a 3rd impartial party who has nothing to gain or lose expressing ways to cope or just being an ear to talk to helps many... I wish you well
- BuSpar Drug Information
- Prozac Drug Information
- Wellbutrin Drug Information
- Trintellix Drug Information
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Oct 2016 • 2 answers
Updated 13 Oct 2018 • 3 answers
Updated 10 Sep 2018 • 2 answers
Updated 16 Jan 2019 • 1 answer
Updated 24 Dec 2018 • 1 answer